Texas, 2007Flash Flooding in Texas, July 5, 2007
July 5, 2007 · NWS EWX · 6 events in 6 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 5.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 5.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 5, 5:46 AM CST, 44 minutes earlier.
Area forecast discussion, Jul 5, 5:46 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT THU JUL 5 2007
.AVIATION...
UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE
I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK
IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC
AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS
ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS.
THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT
TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE
ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS.
&&
.PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/
DISCUSSION...
WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE
THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST
OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE
GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING
ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE
SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY
MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR
AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR
AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY
MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT
FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE
REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE
UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT
RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY
MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH
SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP
CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS
ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET. A DRIER MID
LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT
WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS
WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK
AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO
MORE SEASONAL TEMPERATURES AND POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 84 71 88 72 91 / 70 50 70 40 30
AUSTIN BERGSTROM INTL AIRPORT 84 70 88 70 90 / 70 50 70 40 30
DEL RIO INTL AIRPORT 92 73 92 73 91 / 30 50 40 40 30
SAN ANTONIO INTL AIRPORT 84 72 89 73 89 / 60 50 50 50 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
01/18
Hazardous weather outlook, Jul 5, 4:24 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 AM CDT THU JUL 5 2007
TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
524 AM CDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY
MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED
TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN
TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE
POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS
EXPECTED BY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
Flash Flood, Gonzales
- When
- July 5, 6:30 AM CST to 11:00 AM CST
- Where
- Gonzales County, 15 mi E of Wrightsboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.380, -97.321
Thunderstorms over Gonzales, Lavaca and DeWitt Counties produced general 3 to 4 inch totals. Flash flooding closed SH111 in both Gonzales and Lavaca Counties, along with many other rural roads.
Flash Flood, Lavaca
- When
- July 5, 6:30 AM CST to 11:00 AM CST
- Where
- Lavaca County, 25 mi SW of Speaks to 10 mi NE of Speaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.994, -97.013
Thunderstorms over Gonzales, Lavaca and DeWitt Counties produced general 3 to 4 inch totals, with up to 5 inches southwest of Speaks. Flash flooding closed SH111 in both Gonzales and Lavaca Counties, along with many other rural roads.
Flash Flood, Caldwell
- When
- July 5, 8:30 AM CST to 10:30 AM CST
- Where
- Caldwell County, Mc Mahan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.850, -97.520
Heavy rain over Caldwell and Bastrop Counties averaged between 2 and 3 inches in the early morning hours. Flash flooding in Caldwell County closed FM86, FM713 and SH304.
Flash Flood, Bastrop
- When
- July 5, 9:00 AM CST to 12:00 PM CST
- Where
- Bastrop County, Elgin to Bastrop
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.350, -97.370
Heavy rain over Caldwell and Bastrop Counties averaged between 2 and 3 inches in the early morning hours, with up to 7 inches between Elgin and Bastrop. SH95, FM1704, and FM2336 were closed.
Flash Flood, Williamson
- When
- July 5, 9:30 AM CST to 11:30 AM CST
- Where
- Williamson County, 3 mi E of Thrall to 10 mi E of Coupland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.580, -97.250
Thunderstorms produced from 3 to 4 inches of rain over eastern Williamson County closing FM486, FM1063, and FM112 due to flash flooding.
Flash Flood, De Witt
- When
- July 5, 10:00 AM CST to 2:00 PM CST
- Where
- De Witt County, Nordheim to Arneckeville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.920, -97.600
Thunderstorms over Gonzales, Lavaca and DeWitt Counties produced general 3 to 4 inch totals, with up to 5 inches along the Goliad County line. Flash flooding closed SH119 and US183.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49356, 49357, 49358, 49359, 49360, 49361.